Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 176, NWS Atlanta, GA

June 20, 2010Emanuel County, Johnson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2010, 4:00 PM EDT for Emanuel County, Johnson County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2010, 4:00 PM EDT (20:00 UTC)
Expired
Jun 20, 2010, 4:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Johnson County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS52 KFFC 202000
SVRFFC
GAC107-167-202100-
/O.NEW.KFFC.SV.W.0176.100620T2000Z-100620T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT SUN JUN 20 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND         
  EMERGENCY MANAGEMENT OFFICIALS WERE TRACKING A SEVERE THUNDERSTORM 
  PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 15   
  MILES NORTHWEST OF SWAINSBORO...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADRIAN AND NUNEZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3248 8224 3245 8243 3249 8250 3250 8260
      3280 8263 3282 8257 3282 8253 3275 8243
      3277 8241 3280 8242 3281 8240
TIME...MOT...LOC 1959Z 349DEG 14KT 3274 8250

$$
2 follow-up statements
067 
WWUS52 KFFC 202040
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SUN JUN 20 2010

GAC107-167-202100-
/O.CON.KFFC.SV.W.0176.000000T0000Z-100620T2100Z/
JOHNSON GA-EMANUEL GA-
440 PM EDT SUN JUN 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL EMANUEL AND EXTREME SOUTH CENTRAL JOHNSON
COUNTIES...

AT 437 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
NORRISTOWN JUNCTION...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRISTOWN...COVENA AND NUNEZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3248 8224 3245 8243 3249 8250 3250 8260
      3259 8261 3258 8229
TIME...MOT...LOC 2039Z 354DEG 10KT 3254 8245

$$
669 
WWUS52 KFFC 202045
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SUN JUN 20 2010

GAC107-167-202056-
/O.CAN.KFFC.SV.W.0176.000000T0000Z-100620T2100Z/
JOHNSON GA-EMANUEL GA-
445 PM EDT SUN JUN 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EMANUEL AND
EXTREME SOUTH CENTRAL JOHNSON COUNTIES IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRISTOWN...COVENA AND NUNEZ.

THE SEVERE THUNDERSTORM HAS MOVED OUT OF WEST CENTRAL EMANUEL  AND
EXTREME SOUTH CENTRAL JOHNSON  COUNTIES AND SEVERE WEATHER IS NO
LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3248 8224 3245 8243 3249 8250 3250 8260
      3259 8261 3258 8229
TIME...MOT...LOC 2046Z 354DEG 10KT 3252 8245

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:42 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 20, 3:42 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN JUN 20 2010

.SYNOPSIS...
STRONG SUBTROPICAL UPPER RIDGE CENTERED OVER EAST TEXAS WILL EXPAND
EAST INTO THE LOWER MS VALLEY THROUGH WED...THEN RETREAT BACK TO THE
WEST TOWARD THE END OF THE WEEK AS SHORT WAVE ENERGY HELPS CARVE OUT
A DEEP UPPER TROUGH IN THE NE U.S. MEANWHILE...LINGERING SFC
TROUGH/OLD CONVECTIVE OUTFLOW BOUNDARY STALLED ACROSS SE GA...WITH
DEEPER MOISTURE AND INSTABILITY LOCATED ALONG/SE OF THIS FEATURE.
OVERALL PATTERN EXPECTED TO CHANGE LITTLE THROUGH THE WEEK AS
UPPER HIGH REMAINS DOMINATE FEATURE. FRIDAY SHOULD PROVE TO BE THE
MOST INTERESTING DAY AS BACK DOOR FRONT MOVES SOUTH INTO THE AREA
AND PROVIDES A BETTER FOCUS FOR CONVECTION ALONG WITH IMPROVED
UPPER DYNAMICS AND NW FLOW ALOFT.

19
&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LINGERING SFC BOUNDARY REMAINING FROM SAT MCS...REMAINS ACROSS SE
HALF OF GA...ROUGHLY SE OF AN AGS-CSG LINE. DEEPER MOISTURE AND
BETTER INSTABILITY CONFINED TO AREAS SE OF THIS BOUNDARY...AND THIS
IS WHERE SCT DIURNAL CONVECTION IS INITIATING AT THIS HOUR. EXPECT
BULK OF ACTIVITY TODAY TO REMAIN IN THESE AREAS. HOWEVER...WITH HIGH
PWS ACROSS THE ENTIRE CWA...HIGHER ON 12Z FFC SOUNDING THAN MODELS
PREDICTED...DIFFERENTIAL HEATING...AND OUTFLOW BOUNDARIES FROM
CENTRAL GA CONVECTION CREEPING N...CANNOT RULE OUT ISOLD CONVECTION
EVEN N GA THROUGH EVENING...PERHAPS EVEN LATE EVENING. ONLY VERY SUBTLE
CHANGES INDICATED FOR MON. SFC BOUNDARY WILL REMAIN STALLED ACROSS
SE HALF OF THE CWA...ALONG WITH DEEPER MOISTURE AND BETTER
INSTABILITY. STRONG SHORT WAVE ENERGY CONTINUES ALONG AND N OF 40
DEG N...WITH ASSOCIATED STRONG AND REPEATED MCSS TRACKING THROUGH
THIS REGION. HOWEVER...EASTWARD EXPANSION OF UPPER RIDGE THROUGH
THE SHORT TERM SHOULD KEEP THIS ACTIVITY WELL NORTH OF THE CWA. AT
THIS POINT...MON APPEARS TO BE A CARBON COPY OF TODAY. IT DOES NOT
APPEAR ANY SIGNIFICANT SHORT WAVE ENERGY WILL BE ABLE TO PENETRATE
THE UPPER RIDGE...SO EXPECT JUST DIURNAL CONVECTION...MAINLY SE
HALF OF THE CWA. ISOLD PULSE SEVERE POSSIBLE AT ANY TIME. BY
TUE...SE GA SFC BOUNDARY APPEARS TO WASH OUT AND DEEPER MID-LEVEL
MOISTURE RETURNS NORTH. DYNAMICS ALOFT ARE NIL...WITH UPPER RIDGE
CENTERED ACROSS N AL/N GA AREA. THUS...EXPECT JUST SCT DIURNAL
CONVECTION. MODELS SHOW A SLIGHT INCREASE IN 850MB TEMPS THROUGH
THE SHORT TERM AS CENTER OF UPPER RIDGE EXPANDS EAST. MAV
CONTINUES TO SHOW WARM BIAS...SO WILL LEAN TOWARD MORE REASONABLE
MET OR MAV/MET BLEND. A DEGREE OR TWO WARMER AFTERNOONS NOT OUT OF
THE QUESTION AS 850MB TEMPS WARM TO AROUND +22C MON. DEEPER
MOISTURE MAY TEMPER AFTERNOON HIGHS SOME TUE AFTERNOON. OVERNIGHT
LOWS WILL WARM ABOVE NORMAL WITH HIGH PW/RH. OVERNIGHT LOWS ARE
EXPECTED TO REMAIN BELOW HEAT ADVISORY CRITERIA...BUT WILL TAKE A
CLOSE LOOK AT THE SITUATION BEFORE FINAL FORECAST.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GFS/ECMWF IN GOOD AGREEMENT ON A BACKDOOR FRONT SINKING SOUTH INTO
THE AREA FRI FROM THE MID-ATLANTIC/SOUTHERN APPALACHIANS AS SLIGHT
AMPLIFICATION OF UPPER FLOW RESULTS IN DEEPENING NE U.S. UPPER
TROUGH. MODEL SOUNDINGS SHOW EXTREME INSTABILITY AND HIGH PW FOR
FRI. THUS...WITH BETTER UPPER DYNAMICS...SFC BOUNDARY...NW FLOW
ALOFT...AND THE INDICATED INSTABILITY...WOULD EXPECT WIDESPREAD
SHRA/TSRA...SOME SEVERE. BY FAR...THIS APPEARS TO BE THE MOST
SIGNIFICANT PERIOD FOR CONVECTION IN THE EXTENDED. HAVE INCREASED
POPS TO HIGH CHANCE CATEGORY FOR FRI...BUT WILL NOT MENTION SEVERE
YET. BEYOND FRI...THE ECMWF/GFS ARE AT ODDS ON THE INTENSITY AND
LOCATION OF THE UPPER RIDGE AND THE MOVEMENT/DEVELOPMENT OF A
TROPICAL DISTURBANCE IN THE GULF OF MEXICO. GIVEN TOTAL LACK OF
CONSISTENCY FROM RUN-TO-RUN...OUTSIDE OF FRIDAY...NO CONFIDENCE
IN FOCUSING ON ANY SPECIFIC ONE MODEL INDICATED FEATURE.
THUS...WILL CONTINUE WITH ONGOING FORECAST OF DIURNAL CONVECTION
AND NEAR/ABOVE NORMAL TEMPS AS THE UPPER RIDGE MEANDERS ABOUT THE
AREA.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  70  95  72 /  10  20  20  20  10
ATLANTA         73  95  75  95  75 /  10  20  20  20  10
BLAIRSVILLE     65  88  67  88  69 /  10  20  20  20  10
CARTERSVILLE    68  94  68  94  69 /  10  20  20  20  10
COLUMBUS        74  95  74  95  74 /  20  30  30  30  20
GAINESVILLE     71  94  72  94  74 /  10  20  20  20  10
MACON           72  94  71  94  74 /  20  30  30  30  20
ROME            67  95  69  95  71 /  10  20  20  20  10
PEACHTREE CITY  69  95  68  95  70 /  10  20  20  20  10
VIDALIA         74  94  75  94  75 /  20  30  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 20, 6:18 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT SUN JUN 20 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.
A FEW THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.

.SYNOPSIS...
A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF
MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM.

.DISCUSSION...
THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH
AND CENTRAL GEORGIA SHOULD LIMIT THUNDERSTORM DEVELOPMENT AND
INTENSITY. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE ACROSS
MOST OF NORTH GEORGIA...WITH 1000 TO 1500 ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 20, 2:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUN 20 2010

GAZ076-201930-
252 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STAPLETONS CROSSROADS...MOVING SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE STAPLETONS CROSSROADS...LOUISVILLE...GRANGE AND
BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 20, 2:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN JUN 20 2010

GAZ086-201930-
254 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GARFIELD...CANOOCHEE...GEORGE L SMITH STATE PARK...
MODOC...TWIN CITY AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 3:00 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN JUN 20 2010

GAZ074-085-201930-
300 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND
WASHINGTON COUNTIES UNTIL 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRISON...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JOHNSON AND WASHINGTON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RIDDLEVILLE...HARRISON...DONOVAN...
WRIGHTSVILLE AND PRINGLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Local storm report, Jun 20, 3:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             7 NNW LOUISVILLE        33.10N 82.44W
06/20/2010  U0.25 INCH       JEFFERSON          GA   COUNTY OFFICIAL

            JEFFERSON COUNTY 911 RELAYED A HAIL REPORT OF UNKNOWN
            SIZE ON MENNONITE CHURCH ROAD.

0320 PM     HAIL             8 SW WRENS              33.12N 82.48W
06/20/2010  E1.00 INCH       JEFFERSON          GA   COUNTY OFFICIAL

            JEFFERSON COUNTY 911 RELAYED A REPORT OF QUARTER-SIZED
            HAIL ON SANDVALLEY ROAD.

&&

RGARCIA
Special weather statement, Jun 20, 3:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN JUN 20 2010

GAZ102-202015-
343 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BROOKLYN TO TROUTMAN...MOVING SOUTHWEST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BROOKLYN...RICHLAND...TROUTMAN...LOUVALE...
CHARLES...WESTVILLE...LUMPKIN AND PROVIDENCE CANYON STATE PARK. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 3:48 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN JUN 20 2010

GAZ086-202015-
348 PM EDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 415 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF NORRISTOWN JUNCTION...MOVING
SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE NORRISTOWN JUNCTION...DELLWOOD...GEORGE L
SMITH STATE PARK...MODOC...LEXSY...COVENA...TWIN CITY...STILLMORE...
NUNEZ AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningFFCJefferson49 min
Jun 20, 3:20 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.